Totse.com is no longer available!
This is a static archive of what the website used to be.
Check out the new articles and visit the community at Zoklet.net

Log in

View Full Version : tapering off with methadone to avoid opiate withdrawal.


NoLifeToLive34251
2009-01-06, 20:16
so yea ive been heavily using opiates for the past almost month now, and havnt had a sober day yet,
im very nervous about withdrawals so this whole week ive been using only methadone and gonna try and taper off,

ive actually kept track of what ive been using tho sinse december 19th

NOTE: ive been using a lot before the 19th as well, just the 19th is as far back i can remember, before the 19th i know it was mostly dilaudid(IV) and vicodin i was using.

friday the 19th, half a gram of black tar heroin (IV)
december 20 1 shot of black tar, snorted 30mg of morphine
sunday the 21 45mg methadone
december 22 monday 20mg methadone, and snorted 60mg morphine
december 23tuesday 55mg hydrocodone
december 24wednesday 45mg methadone
december 25thursday 35mg methadone (nodded)
december 26friday took just half a methadone (5mg) but sinse methadone has a long half life with all that the past few days i wasnt going throught withdrawals
dec. 27 saturday 24mg dialudid (iv)
dec.28 sunday 24mg dilaudid (iv)
dec. 29 monday 24mg dilaudid (iv)
dec. 30 tuesday 24mg dilaudid (iv)
dec. 31 wednesday 24mg dilaudid (iv)
january 1st 12mg dilaudid and 30mg methadone at night.
(ran out of dillies and this is when ive been using 30mg of methadone ever sinse.
so jan1 - 6 everyday 30mg methadone.

so im gonna try to start taking 20mg methadone soon, then just 10mg methadone until i can quit.

so my questions are.

do you think this is the right way to taper off, using methadone.

with my usage before hand, how long should i be using methadone to quit. and. how long should i be on the 20mg a day, and 10mg a day, before i can quit.

should i expect methadone withdrawal? if so how bad will it be, and how long afterwards till it starts,
ive heard sinse the half life of methadone is very long, i can go days after the methadone is gone THEN start withdrawal.

my main goal is to avoid withdrawal, so im looking for the best way to taper off the methadone, and avoid withdrawal.

thanks in advance,

Metaphysicist
2009-01-06, 23:52
Methadone is harder to get off of than heroin.

I see you did tar. I smoked tar for over 15 years and quit by tapering off.


The first thing you should do - in my opinion - is to switch to smoking tar. Then, once you find what the minimum amount to do to not be sick, you then start using a little less each time and take longer and longer between when you smoke - wait until you start to get uncomfortable. Then smoke, but only enough to not be uncomfortable anymore.

It takes a lot of will power and it may help if you have a friend who would help you by controlling the tar. That way you don't cheat.

Good luck.

Rizzo in a box
2009-01-06, 23:54
You can quit anything if you know how to do really proper pranayama

556
2009-01-07, 04:31
yeah meta knows what he's talking about. fuck using methadone to quit, methadone isn't a short term program, all it is, is a legal means, a substitution to your current problem. instead of buying illegal drugs for your fix, you hit the clinic. methadone is still an opiate and still a source of addiction/withdrawls so unless you are just tired of the daily hustle to get off ill and are okay with being an addict, then fuck using methadone.

people who go onto methadone end up using more of that shit than they did of heroin/oxy/whatever. i have a friend who was using maybe a quarter gram of china dope a day ($50ish) and now he's on like 150mg of methadone a day. he's got more opiates in his system daily than he did as a common street junky, methadone programs disgust me. you are no better than you were when you decided to clean yourself up.

heroin withdrawls are much much more tolerable and manageable than that of methadone or many other pharms.

here's what you ought to do. go buy whatever amount of black you can afford. if you are IVing it, then i guess continue to IV but if you smoke it, then don't progress any further into IVing. wait as late into the day as you can, then do the smallest amount you can to get off dope sick. most of the time you'll end up doing it way earlier than you need or way more than you need, but if you are sincerely trying to clean your act up then be a minimalist.

after you do your tiny dose to stay off ill, hide the shit for the rest of the day. that night about an hour before you're going to sleep do another dose and again just enogh to stay off ill.

next day, wake up, wait as late into the day as you can before you decide to fix up again and do yet again a minimal dose. wait until bed time, repeat process.

do this for like 3-4 days then eventually cut out the daily dose and make it only your sleeping dose. after another 3-4 days cut your sleeping dose in half to where you are doing a spec of dope. after a day or two of that cut everything out and you should be gravy. the worst will be a day of mild withdrawls, maybe 2 but it'll be so mild you'll think you're catching a cold.

the key is to consistently ween, don't get caught up in the same size doses daily or you're not helping yourself. and i know how hard it is to only use when you feel the dope sickness coming on and i know how hard it is to only do a dose big enough to get off ill. the mind of a junky is universal, we've all been through these struggles and the only thing that will get you through to the other side, the successful side is inner strength and will power. it never hurts to have a support system though as well for your moments of weakness.

so in short-- ween, only use small doses 1-2 times daily to stay away from being sick and then once to sleep. minimalist doses. and fuck methadone!

hope i helped..

556

edit as a quick reference for going cold turkey or not tapering properly this is what you can expect-

Black Tar withdrawls=
day 1. hell- cold sweats, chills, goosebumps, the whole nine yards. no sleep for sure
day 2. same thing
day 3. a lesser extent of those and you'll probably catch some sleep
day 4. starting to feel better
day 5. feeling either normal or almost normal
day 6. feeling completely normal.

basically 2-4 days of withdrawls.

Methadone withdrawls-
about 2 weeks of absolute hell followed by another week of mild recovery. so about 20+ days of getting back to normal.

methadone is absolute hell honestly. if you feel you need to use something other than tar, dillys or done to get yourself back on track, consult a doctor, try getting subutex or suboxone. they will only give you a script for a month (it's a short term program unlike methadone), so you have to follow their instructions otherwise you will withdrawl. the way they have subuxone treatment set up is it's so gradual over a month or so that by the time your script ends you were hardly taking it anymore so you don't even notice.

respond here if you feel like relapsing or have more questions..

Tizzo
2009-01-07, 04:55
As 556 said, Methadone is hell. I would rather see you use dope then to use methadone to get off dope. It was said already that you have a better chance tapering with some tar then to try and use methadone and try to taper down your dose.

I would seriously recommend getting some suboxone for the withdrawals and some valium for all the bullshit that withdrawals bring. I wish you the best of luck friend.

ilovechronic
2009-01-07, 08:11
Methadone ws NOT hell for me. withdrawals were there but not AS INTENSE as shortacting opiate withdrawals lie morphine and black tar. mdone w/d syndrome lasts a long time and then you have post acute withdrawal syndrome after that. which you usually get PAWS after quiting short acting opiates and opioids also.

Methadone w/d is long and drawn out but mild.
heroin or mophine w/d is short but intense.
that is how it was for me atleast. It took me 5 days to start withdrawing after a month to month and a half of methadone use.



methadone is absolute hell honestly. if you feel you need to use something other than tar, dillys or done to get yourself back on track, consult a doctor, try getting subutex or suboxone. they will only give you a script for a month (it's a short term program unlike methadone), so you have to follow their instructions otherwise you will withdrawl. the way they have subuxone treatment set up is it's so gradual over a month or so that by the time your script ends you were hardly taking it anymore so you don't even notice.

respond here if you feel like relapsing or have more questions..

hmm i can be on my suboxone as long as I want until i want to taper. Ae your speaking of some kind of 21 day taper program? There is also buprenorphine maintenence therapy which you can stay on for long periods i you fear you will relapse.

fungo
2009-01-07, 12:47
You can quit anything if you know how to do really proper pranayama

I hope you're just being a smart-ass and not actually claiming to have any advanced understanding or grasp of pranayama.

Xandre
2009-01-07, 17:10
I'd just start taking progressively lower doses of heroin rather than switching to methadone.